Hi Phoebe, welcome to the forum. I’m sorry your sister has to have radiation. Problems with eating are very common for patients who have undergone rads. If you can imagine what a really, really bad sunburn does to your skin, then you will understand why your sister is having problems eating. It’s likely that a patient will have to keep to eating a few items for a while as her mouth heals. She can try different foods from time to time to see if she can tolerate more food as time goes by. What is important is for her to be patient and to make sure that even with mouth pain, she is taking in enough calories and hydration every day. For this reason, many patients use supplements like Ensure or Boost as they know for sure how many calories there are in a bottle. It is also helpful if your sister can access the service of a dietitian who will keep an eye on her weight, calorie-intake and give her suggestions for what foods to eat.
She stood in the storm, and when the wind did not blow her way, she adjusted her sails... Elizabeth Edwards
Wife to John,dx 10/2012, BOT, HPV+, T3N2MO, RAD 70 gy,Cisplatinx2 , PEG in Dec 6, 2012, dx dvt in both legs after second chemo session, Apr 03/13 NED, July 2013 met to lungs, Phase 1 immunotherapy trial Jan 18/14 to July/14. Taxol/carboplatin July/14. Esophagus re-opened Oct 14. PEG out April 8, 2015. Phase 2 trial of Selinexor April to July 2015. At peace Jan 15, 2016.